Alert archive / Colorado / Red Flag Warnings in 2023
Red Flag Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 5, 2023, 2:59 PM MST for Huerfano County, Las Animas County, Colorado. It took effect at Mar 6, 2023, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2023, 2:59 PM MST (21:59 UTC)
- In effect from
- Mar 6, 2023, 11:00 AM MST
- Expired
- Mar 6, 2023, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.0 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2919 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS85 KPUB 052159 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 259 PM MST Sun Mar 5 2023 COZ229-061400- /O.NEW.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/ /O.CON.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/ Huerfano County Including Walsenburg- 259 PM MST Sun Mar 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 6 PM MST Monday. * Affected Area...Fire Weather Zone 229. * Winds...Southwest 35 to 45 mph with gusts up to 70 mph. * Relative Humidity...As low as 8 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226>228-230>237-060200- /O.CON.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 259 PM MST Sun Mar 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... * Affected Area...Fire Weather Zones 226, 227, 228, 230, 231, 232, 233, 234, 235, 236 and 237. * Winds...West 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 5 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
6 follow-up statements
480 WWUS85 KPUB 052223 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Pueblo CO 323 PM MST Sun Mar 5 2023 COZ229-061400- /O.COR.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/ /O.COR.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/ Huerfano County Including Walsenburg- 323 PM MST Sun Mar 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 6 PM MST Monday. * Affected Area...Fire Weather Zone 229. * Winds...Southwest 35 to 45 mph with gusts up to 70 mph. * Relative Humidity...As low as 8 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226>228-230>237-060200- /O.COR.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 323 PM MST Sun Mar 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 230, 231, 232, 233, 234, 235, 236, AND 237... * Affected Area...Fire Weather Zones 226, 227, 228, 230, 231, 232, 233, 234, 235, 236 and 237. * Winds...West 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 5 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
344 WWUS85 KPUB 060147 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 647 PM MST Sun Mar 5 2023 COZ229-061800- /O.EXP.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/ /O.CON.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/ Huerfano County Including Walsenburg- 647 PM MST Sun Mar 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR FIRE WEATHER ZONE 229... * Affected Area...Fire Weather Zone 229. * Winds...Southwest 25 to 35 mph with gusts up to 60 mph. * Relative Humidity...As low as 8 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226>228-230>237-060300- /O.EXP.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 647 PM MST Sun Mar 5 2023 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 230, 231, 232, 233, 234, 235, 236, AND 237... Winds are decreasing and humditity values are starting to increase across much of the area, therefore, the Red Flag Warning will be allowed to expire. $$
637 WWUS85 KPUB 061045 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 345 AM MST Mon Mar 6 2023 COZ230-070100- /O.EXA.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/ Western Las Animas County Including Trinidad and Thatcher- 345 AM MST Mon Mar 6 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 6 PM MST this evening. * Affected Area...Fire Weather Zone 230. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ229-070100- /O.CON.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/ Huerfano County Including Walsenburg- 345 AM MST Mon Mar 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229... * Affected Area...Fire Weather Zone 229. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
358 WWUS85 KPUB 061704 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1004 AM MST Mon Mar 6 2023 COZ233-070100- /O.EXA.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/ Eastern Las Animas County Including Pinon Canyon- 1004 AM MST Mon Mar 6 2023 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 6 PM MST this evening. * Affected Area...Fire Weather Zone 233. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ229-230-070100- /O.CON.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 1004 AM MST Mon Mar 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... * Affected Area...Fire Weather Zones 229 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
437 WWUS85 KPUB 062157 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 257 PM MST Mon Mar 6 2023 COZ229-230-233-070100- /O.CON.KPUB.FW.W.0005.000000T0000Z-230307T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 257 PM MST Mon Mar 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... * Affected Area...Fire Weather Zones 229, 230 and 233. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
300 WWUS85 KPUB 070105 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 605 PM MST Mon Mar 6 2023 COZ229-230-233-070215- /O.EXP.KPUB.FW.W.0005.000000T0000Z-230307T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 605 PM MST Mon Mar 6 2023 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 229, 230, AND 233... Winds will continue to decrease and humidity will increase through the remainder of the evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 5, 10:48 AM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 5, 10:48 AM MST, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1048 AM MST Sun Mar 5 2023 .SHORT TERM...(Today and tonight) Issued at 435 AM MST Sun Mar 5 2023 Key messages: 1) A windy to very windy day across the forecast area. 2) RED FLAG conditions near certain over the plains today. Currently... Skies were mostly clear across the region at 2AM, but temperatures showed some dramatic differences over the area, especially the plains. In a nutshell, where the wind is blowing over the plains, it is quite warm (temps in the 40s to around 50F), where where the winds was NOT blowing, it was cool, with temps in teh 20s to around 30F. This difference was so well defined, it was being distinguished in the 11.2 UM IR imagery. Over the mtns and valleys, temps showed much less variability, as readings were in the 30s valleys and 10s and 20s mtns. Obs across the fcst area showed the winds were already blowing, and many areas were gusting in the 30s to 50s mph range, with the strongest flow being noted over the southern I-25 corridor region, although winds were rather strong over the eastern plains was KLAA was over 40 mph at 2 AM. With the strong winds over the southern I- 25 corridor, the RH values were already quite low, and Walsenburg was already reporting RED FLAG conditions during this early morning hour. Today... As has been advertised for several days, it is going to be a windy day over the entire region. All areas will see wind, although the far eastern plains will the least amount of wind. The strongest winds on the plains will be over the southern I-25 corridor region, and gusts over 60 are likely. Nearly all of the mtns and valleys will also see strong winds today. Red Flag conditons are near certain over all of the plains, with the most extreme values over the southern I-25 corridor region. Besides the wind, it will be a mild day with all of the compressional warming today, and temps will range in the 50s to m60s along the mtns/plains interface wile out east temps will be around 70F. The SLV will see readings in the M/U40s while the mtns will be in the 20s and 30s. Some light wind driven snow will occur across the central mtns, the the best chance the farther north you go. Tonight... A cold front will push down the plains, and this will kill off the strong westerlies over most of the plains by later this evening, Winds will keep up in the mtns and southern I-25 corridor region, but will decrease over this region as the cool air slowly pushes westward during the early morning hours. Dry conditions are near certain over nearly all of the fcst area, with the exception continuing to be over the central mtns, especially those areas north of Cottonwood Pass. \/Hodanish .LONG TERM...(Monday through Saturday) Issued at 435 AM MST Sun Mar 5 2023 Key Messages: 1) Moderate to strong westerly flow continues through mid week bringing cool surges across the southeast Plains and continued precipitation chances to the ContDvd. 2) Potential for more widespread precipitation later in the work week? Monday-Tuesday...Strong westerly flow aloft across the Rockies moderates Sunday night and early Monday as an embedded short wave continues to translate across the Northern High Plains. West southwest flow aloft then progged to increase again through the day Monday and Monday night, as another embedded short wave translates across the Northern Rockies and out across the High Plains on Tuesday. The first passing wave sends a weak front across the eastern plains Monday morning, which looks to stall along the southern tier of Colorado and slowly lift north, possibly as far north as the Highway 50 Corridor Monday afternoon, before a second surge of cool air pushes south and west across all of the southeast plains Monday night and Tuesday morning. The first surge across the Plains on Monday looks to cool temperatures back to around seasonal levels with generally weak low level upslope. However, higher res model data continues to suggest the front pushing north through the day, leading to the potential for breezy westerly winds and critical fire weather conditions to develop across portions of the southern I-25 Corridor later in the afternoon. With models usually too aggressive with lifting the shallow cool airmass, will not issue any fire weather highlights at this time. Latest model data does indicate stratus likely filling in across the Plains Monday night behind the second surge of cool air. With low level east to southeast upslope developing behind this surge, model data does indicate the potential for light drizzle/freezing drizzle across portions of the plains, especially in Pikes Peak region, late Monday night into Tuesday morning. With expected clouds and low level upslope flow, lowered NBM temperatures across the plains on Tuesday, though may still be too warm if stratus persists throughout the day. Further west, continued breezy to windy conditions over the higher terrain and chances of snow across the ContDvd, generally across the Northern and Central Mtns, with temperatures staying at or above seasonal levels. Wednesday-Friday...There remains a lower confidence in the forecast from the middle to the end of the work, as models continue to differ on the strength and location of a large upper trough developing across West Coast on Wednesday, and then translating across the region Thursday and Friday. The latest iteration of the EC model suite remains the most progressive and furthest north with said system, which would keep the region mainly dry, warm and windy. The GFS suite is more progressive than yesterday's runs, though still cuts off energy across the Rockies, which leads to cooler temperatures and better chances of precipitation across south central and southeast Colorado Wednesday and Thursday. The Canadian suite of products are closer to EC, however is deeper with the trough and sends a stronger cold front across the region on Thursday. With that said, have stayed with NBM data through this period, which brings the best chances of precipitation to region Wednesday night and Thursday, though keeps temperatures at to slightly above seasonal levels. Saturday-Sunday...Moderate to strong westerly flow looks to develop and persist across region once again through into next weekend, leading to temperatures at to above seasonal levels, and continued chances of precipitation across the ContDvd. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1047 AM MST Sun Mar 5 2023 VFR conditions are expected to prevail for all TAF sites (KALS, KCOS, and KPUB) throughout the forecast period. Winds will be synoptically influenced at all terminals. They are currently very strong and gusty out of the SW, especially at KALS and KPUB where gusts could occasionally reach 50 kts, which could produce occasional BLDU on station at either of these terminals. If this does occur, it could temporarily bring down VIS to 2SM. These winds will begin to weaken after approximately 00Z at KALS and 23Z at KPUB, at which time any BLDU should cease. Winds will begin to shift more to the SSW at KALS and then back to the SW again, becoming gusty after 15Z and through the forecast period. At KCOS and KPUB, they will come around to the NNE and NE, and eventually SE and SSE respectively, towards the end of the forecast period. && .PUB WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 7 PM MST this evening for COZ060-061- 069>073-078>080-086. High Wind Warning until 8 AM MST Monday for COZ074-075-087-088. Red Flag Warning until 7 PM MST this evening for COZ226>237. && SHORT TERM...HODANISH LONG TERM...MW AVIATION...STEWARD
Hazardous weather outlook, Mar 5, 4:40 AM MST, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 440 AM MST Sun Mar 5 2023 COZ058>089-093>099-061145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 440 AM MST Sun Mar 5 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Strong winds are near certain across a good part of southeast and south central colorado today. Widespread wind gusts of 30 to 50 mph are likely, with stronger wind gusts of 50 to 70 mph likely across the mountains and southern I-25 corridor region. The least amount of wind today will occur over the far eastern plains, were winds of 20 to 40 mph are likely. Over the plains, the strong winds will combine with low humidity values to produce meteorological conditions for extreme fire behavior, and for this reason a RED FLAG warning is in effect for all of the plains today. Light vehicles and high profile vehicle will have a very difficult time today across the entire region, especially on north-south roadways. Please do NOT BURN TODAY. Do NOT do any activity which could produce a spark and ignite a fire. .DAYS TWO THROUGH SEVEN...Monday through Saturday Moderate to strong westerly flow will continue into middle of the work week, keeping chances for snow across the Continental Divide, as well as breezy to windy conditions over and near the higher terrain, with the chance of more widespread precipitation across south central and southeast Colorado later in the work week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 34/23
In the hours before
Local storm report, Mar 5, 12:45 PM MST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1245 PM MST SUN MAR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM NON-TSTM WND GST 6 ESE WESTON 37.09N 104.92W
03/05/2023 M64 MPH LAS ANIMAS CO MESONET
MESONET STATION CUHC2 BOSQUE.
&&
KAMLocal storm report, Mar 5, 1:08 PM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
108 PM MST SUN MAR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM NON-TSTM WND GST 3 ESE HOEHNE 37.27N 104.33W
03/05/2023 M64 MPH LAS ANIMAS CO AWOS
AWOS STATION KTAD TRINIDAD AIRPORT.
&&
KAMSpecial weather statement, Mar 5, 1:22 PM MST, 1 hour 37 minutes before
Special Weather Statement National Weather Service Pueblo Co 122 PM MST Sun Mar 5 2023 COZ069>071-052230- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 122 PM MST Sun Mar 5 2023 Current split window dust imagery is displaying a large swath of blowing dust over the southeastern portion of Saguache County and northern Alamosa County, in vicinity of Great Sand Dunes National Park. Use extreme caution as this may cause very poor visibilities at times if commuting on Highway 150 for the next several hours. Be advised that while there are currently no areas of blowing dust showing up over the far northern and southern portions of the San Luis Valley, these areas could also be impacted by blowing dust and restricted visibilities through the early evening hours. PS
Local storm report, Mar 5, 1:28 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
128 PM MST SUN MAR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM NON-TSTM WND GST 9 NNW WALSENBURG 37.75N 104.84W
03/05/2023 M59 MPH HUERFANO CO MESONET
MESONET STATION CO030 025S05910RWS1RHS - 0.4
MI N OF B.
&&
KAMLocal storm report, Mar 5, 1:52 PM MST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MST SUN MAR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM NON-TSTM WND GST 2 S ALAMOSA 37.43N 105.87W
03/05/2023 M64 MPH ALAMOSA CO ASOS
ASOS STATION KALS ALAMOSA AIRPORT.
&&
KAMLocal storm report, Mar 5, 2:39 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MST SUN MAR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM NON-TSTM WND GST MONARCH PASS 38.50N 106.32W
03/05/2023 M76 MPH CHAFFEE CO PUBLIC
MEASURED AT KMYP.
&&
KAMNearby
Red Flag Warnings in Colorado, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.